Review: could Atenolol cause Dizziness?
Summary: Dizziness is found among people who take Atenolol, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Aspirin, and have High blood pressure.
We study 80,084 people who have side effects while taking Atenolol from FDA and social media. Among them, 4,032 have Dizziness. Find out below who they are, when they have Dizziness and more.
You are not alone: join a mobile support group for people who take Atenolol and have Dizziness >>>
Atenolol has active ingredients of atenolol. It is often used in high blood pressure. (latest outcomes from 82,754 Atenolol users)
Dizziness has been reported by people with high blood pressure, depression, osteoporosis, multiple sclerosis, high blood cholesterol. (latest reports from 162,279 Dizziness patients)
On Mar, 1, 2015: 80,084 people reported to have side effects when taking Atenolol. Among them, 4,036 people (5.04%) have Dizziness.
Time on Atenolol when people have Dizziness * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Dizziness when taking Atenolol * :
Age of people who have Dizziness when taking Atenolol * :
Severity of Dizziness when taking Atenolol ** :
|least||moderate||severe||most severe |
How people recovered from Dizziness ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Hypertension (905 people, 22.42%)
- Depression (258 people, 6.39%)
- Blood cholesterol increased (207 people, 5.13%)
- Pain (205 people, 5.08%)
- Osteoporosis (204 people, 5.05%)
Top co-used drugs for these people * :
- Aspirin (1,166 people, 28.89%)
- Lisinopril (563 people, 13.95%)
- Lipitor (523 people, 12.96%)
- Hydrochlorothiazide (458 people, 11.35%)
- Simvastatin (445 people, 11.03%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of atenolol and dizziness on
Do you have Dizziness while taking Atenolol?
You are not alone! Join a mobile support group:
- support group for people who take Atenolol and have Dizziness
- support group for people who take Atenolol
- support group for people who have Dizziness
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I injected suboxone and now i feel weird this is not the first time i done it but the first time my arm is numb all over dizziness purple pinkish splotches all over my arm wat is wrong
I shot an eighth of suboxone today and now my arm is purplish and red blotches there was no pain during or after injection only numbness dizziness and I can't get my nail nd to go to white it stays red this has never happened before.
- Does anyone taking isosorbide or ranexa have severe nightmares?
I have horribly, terrifying nightmares, every night. They are all variations on a theme of terror.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Is atenolol a diuretic (1 answer)
Taking atenolol for two years. Taking Prozac for 20 years.
- Does anyone have persistent, ringing tinnitus while taking this drug? (1 answer)
I was prescribed Atenolol years ago for tachycardia. I took it for many years with little to no side effects, aside from tiredness. I began having PVCs and later was diagnosed with Type 2 Diabetes. My doctor put me on 5 mg. Bystolic and the tinnitus started. I took it about 1 year. My BP wasn't ideal, so he upped it to mg. and the ringing worsened. It's much louder. The report says this drug isn't ototoxic, but I never had tinnitus before taking it. Anyone else????
More questions for: Atenolol, Dizziness
You may be interested at these reviews (Write a review):
- Nuvigil & prilosec caused horrible experience
Both the pharmacy and doctor didn't have this interaction in their system after 4 ER trips I finally looked this interaction up. The problems didn't appear for 3 weeks after I started taking Nuvigil. So I didn't connect the two...it was a horrible experience.
- Excessive menstrual cycle bleeding??? here's a possible answer! (1 response)
I take Hydrochlorothiazide 25mg and Atenolol 50mg daily for high blood pressure. I have had every exam known to man and all blood work and test results come back clear with no indications of a reason as to why my pressure is high. Needless to say, I take the meds and my blood pressure is controlled. I went to the dentist yesterday to have a filling replaced, the doctor gave me a novocaine injection, did the work and I was out of there happy as a pig in mud. The doctor did not ask if I was on my menstrual cycle and today I realize why he should have. I have to use the restroom every 15 minutes MAXIMUM, to change my sanitary napkin and release the blood that has accumulated in my vaginal canal. Wearing a tampon is not even an option! There is no pain however it is so gross. I once took 2 excedrin while on my cycle and had the mini version of what is happening now. Needless to say, the combination of hydrochlorothiazide and novocaine should not be mixed especially during your menstrual cycle.
- Victoza and liver cancer (cholangiocarcinoma)
My husband was recently diagnosed with stage 4 liver cancer after taking Victoza for several years. The doctor discontinued the Victoza when the cancer was diagnosed but he actually started feeling better after he stopped it until the cancer started progressing. Since cholangiocarcinoma nd pancreatic cancer are similar, is there a link between Victoza and cholangiocarcinoma?
- Mucinex dm and advil congetstion
I noticed another female with simlar age and side effects; and a third female who in addition was under active thyroid. I have taken both drugs independently and had no problem with them. I am prone to low blood pressure & dizziness due to the thyroid problem
- The fear that follows an attack of vertigo (1 response)
I awoke one morning and it appeared my furniture was moving in the room. Everything was spinning. I have a ringing in my left ear. Went to an ENT who threw my condition into the catch 22 pile and said I had Meniere Disease. I would not accept that after I researched the horrible ailment. I sought the treatment of a Neurologist who gave me several test including the rotary chair test. He said I did not have Meniere's. I was relieved from the ringing in my ear for a couple of years and then it returned about a month ago with vengeance. I have had no more vertigo attacks like the first, but have had them at bedtime a few times and when I awake I feel fine and they are gone. I am left with a head full of fear since the ENT said I have that dreadful disease. I continue thinking what if it happens at work, or worse while I am driving. Is there anyone who can explain to me just what brings on vertigo and ringing in the ear other then the diagnose the ENT gave me? I remember having vertigo when I was a teen ager but went for years before another attack. How can I eliminate the fear that follows me wherever I go; fear that I will experience an attack somewhere other than my home. Thank you and God bless.
More reviews for: Atenolol, Dizziness
Comments from related studies:
From this study (9 months ago):
I am menopausal. Some night sweats, emotional issues, occasional depression. I am usually at a HR of 80 and sometimes I have pvcs and pacs (tested benign). I have occasional tachycardia. Recently I have begun having spells where I feel light-headed, kind of like I need to think to breathe,(like when I was on Vicodin) and my pulse rate goes down to 60 with some pvcs. I have NEVER had a slow heart rate. Everyone in my family has Tachycardia with pvc's (an electrical genetic defect I guess).
From this study (10 months ago):
Hard time functioning daily. very confused and have a hard time following directions. Very wobbly and off balance. Groggy.
aaron32 on Apr, 24, 2014:
Normally this happens when we have improper diet, have stressful schedule, drink too much beverages, less sleep or may be lack of sound sleep.
It is necessary at this point to pay attention
1. to have NUTRITIOUS diet.
2. to drink sufficient water.
3. to go to the bed on time so can have 6-8 hrs rest
4. Most important Meditiate. "Mindfullness in plane English" a book can help properly in this case.
5. Please choose slow but permanent solution rather than seeking tablets mostly sleeping pills as quick solution.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.